Entity

Time filter

Source Type


Sato A.,Saitama ken Saiseikai Kawaguchi General Hospital | Ohama T.,Saitama ken Saiseikai Kawaguchi General Hospital | Tanaka S.,Saitama ken Saiseikai Kawaguchi General Hospital | Ishizuka T.,Saitama ken Saiseikai Kawaguchi General Hospital | Katsumori K.,Saitama ken Saiseikai Kawaguchi General Hospital
Journal of the Japan Diabetes Society | Year: 2012

A 74-year-old man diagnosed with diabetes at age 51 and treated with oral hypoglycemic agents had increased HbAlc (JDS, 8.3 %) noted at age 71. Insulin therapy (Humalog Mix 50 ®) was started, resulting in good control (HbAlc <7 %). Unstable blood glucose levels were observed one year later, however, with morning hypoglycemia and daytime hyperglycemia. The blood IRI concentration was 2430 μ U/m/and the insulin antibody binding rate 78.4 %. Scatchard plot analysis showed this antibody to have low affinity and high binding capacity. Changing the insulin product still left blood glucose levels unstable. During follow-up, the man developed a cerebral infarction. Discontinuing insulin to prevent insulin-antibody-induced hypoglycemia and changing to a GLP-1 receptor agonist improved glycemic control. This enabled glucose to be monitored continuously to visually and quantitatively assess circadian variation. Source


Ohama T.,Saitama ken Saiseikai Kawaguchi General Hospital | Satou A.,Saitama ken Saiseikai Kawaguchi General Hospital | Tanaka S.,Saitama ken Saiseikai Kawaguchi General Hospital | Ishiduka T.,Saitama ken Saiseikai Kawaguchi General Hospital | Katsumori K.,Saitama ken Saiseikai Kawaguchi General Hospital
Journal of the Japan Diabetes Society | Year: 2012

A 54-year-old man on insulin treatment for type 1 diabetes mellitus, diagnosed 20 years ago, was examined in the emergency room of our hospital, presenting with general malaise and weakness. He started to notice gastric pain and nausea 3 days before his visit. Since then, he had been unable to eat, failing to take insulin injections on a regular basis. On the day of his visit, he had generalized weakness and a decreased level of consciousness after vomiting coffee ground-like content, following which he was brought in to our ER by ambulance. In the ambulance, waveforms of ventricular tachycardia (VT) on the heart monitor were observed for about 10 seconds, accompanied by decreased blood pressure. At the time of arrival at the hospital, he developed consciousness disturbance, with hyperkalemic changes in his ECG. Blood tests revealed blood glucose and potassium levels of 1,435 mg/d/ and 8.6 mEq/l, respectively, indicating acidosis. He was immediately admitted under a diagnosis of diabetic ketoacidosis (DKA) and hyperkalemia. With multidisciplinary treatment, his disease was controlled. On the day following admission, upper gastrointestinal endoscopy revealed multiple bleeding ulcers in the upper gastrointestinal tract. Although hyperkalemia is sometimes caused by acidosis in DKA, the development of marked hyperkalemia presenting with a potassium level of 8.6 mEq/l has been rarely reported. In the present case, it is considered that comorbid gastrointestinal bleeding and prerenal failure contributed to such an increase in serum potassium, which induced lethal arrhythmia. When marked hyperkalemia is found in DKA in patients with a long duration of diabetes, particular attention should be paid to the possible presence of gastrointestinal bleeding as a background, because such cases often require immediate treatment, as seen in the present case. Source

Discover hidden collaborations